....before I begin, please please remember this is my point of view. I have no medical qualifications, and speak only as a user of medication, not a prescriber, or anyone who has any knowledge of pills and potions, only my own thoughts.
I take a variety of tablets each day. One anti-depressant, one beta-blocker, three anti spasmodics (for epilepsy) two to four sleeping tablets, and I have a variety of pills to take when things get a bit tricky and I feel awfully awful.
If you read back a while in the Blog, you will see the post where I decided to stop taking all of them. I did this as a reaction to an assault, which I can't speak of, as what I say becomes both evidential and possibly libellous. I stopped taking the medication as after the assault, I had a conversation in my brain, to work out what had just happened and that it wasn't with my consent. The conversation was a long one, which afterwards I realised I had little, to no control of what my brain was doing, which at the time, wasn't much.
So, I stopped taking them and for about three weeks, everything was great. I felt euphoric, well, in control of me, and actually happy. I thought of the medication I had been taking as actually a big con', it hadn't made me well, it had just numbed me, maybe prevented me from being well, of repairing properly, it was just just an anaesthetic.
Then the sh*t hit the fan, overdose, cutting, being detained by the Police, and I wanted to go back onto them, the realisation that I really wasn't very well, and that the medication had been prescribed for a reason. Of course the reason I had been so well for those three weeks afterwards is the 'half-life' of the pills, the time the medication is still in the blood, although I wasn't taking it.
Of course there are huge drawbacks with the medication I have. First, I really really can't drink, secondly they make me hugely hungry and therefore I have put on a vast amount of weight. Thirdly, I can't quite get the amount of tablets to take at night quite right. The anti-spasmodics make me sleepy, and so do the sleeping tablets. Sometimes, the following day I really can't wake up properly all day, not good. I have a rash of tiny blisters on my pulse points, this is probably a side effect of the beta blockers. I get incredibly hot, this could be a reaction to the tablets, or it could be the early onset of menopause! I could go on, but the main thing is that it has been twenty four days without self harm and nine days without vodka, so I think I will keep on keeping on with the pills and potions, they must be working!